Funnel Cloud, Jackson
- When
- August 30, 10:07 AM CST
- Where
- Jackson County, Vancleave
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 2:25 AM CST, 7 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED PRELIM NUMBERS NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CDT SAT AUG 30 2003 THIS IS SORT OF A GOOD NEWS-BAD NEWS TYPE FORECAST WITH SOME HOPES OF SALVAGING PART OF THE HOLIDAY WEEKEND. THE BAD NEWS IS THAT TODAY WILL BE STORMY. THE GOOD NEWS IS THAT SUNDAY AND MONDAY SHOULD BE IMPROVED OVER PREVIOUS FORECASTS AS FRONT IS DELAYED IN ARRIVING AND NOW IN A MUCH WEAKER STATE. SHENANIGANS IN THE GULF SHOULD STEADILY MOVE WESTWARD WITH LESS EMPHASIS ON OUR CWA AFTER TODAY. THE STRONG TROPICAL WAVE OVER THE GULF OF MEXICO IS WELL DEFINED ON SATELLITE IMAGERY AND SURFACE BUOY/SHIP DATA WITH PERHAPS A HINT OF A BROAD CLOSED CIRCULATION NEAR 24.6N 92.0W DEVOID OF CONVECTION IN THE 3.9 MICRON CHANNEL LOOP WITH A TROUGH EXTENDING NORTHWARD TO OUR COAST. MOVEMENT BASED ON AWIPS SPEED TOOLS SUGGEST 307/17KT TOWARDS THE TEXAS COAST. TIGHTENED GRADIENT REALLY HAS WINDS UP OVER THE CENTRAL AND NORTH GULF WITH SQUALL BANDS MOVING ONSHORE WITH GALE FORCE GUSTS MEASURED AT C-MAN STATIONS. TIDES ARE ALSO RANGING BETWEEN 0.8-1.2 FT ABOVE NORMAL AT THIS TIME. THE UPPER LEVEL ANALYSIS SHOWS A HOSTILE ENVIRONMENT FOR DEVELOPMENT WITH A PROMINENT UPPER LOW SITUATED OFF THE TEXAS COAST AND SW SHEAR ZONE JUST AHEAD OF LOW LEVEL TROUGH. ANY CIRCULATION AT THIS POINT SEEMS TO BE MORE A REFLECTION OF UPPER LOW AND VORTICITY LOBE DROP-OUTS FROM ALOFT. THE LOCAL AFFECTS ON OUR WEATHER WILL REMAIN A STEADY INFLUX OF LOW LEVEL TROPICAL MOISTURE INTO OUR CWA...MORESO WESTERN TWO-THIRDS THAN EASTERN THIRD. SPC OUTLOOKS A 2% RISK OF TORNADO POTENTIAL FROM ONSHORE MOVING SQUALL LINES. THIS LOOKS SOUND AND WILL MENTION IN HWO BUT DO NOT INTEND TO PLACE ANY SEVERE WORDING IN ZONES AT THIS TIME. PRECIPITATION CALCULATOR OUTPUT FOR 00Z SOUNDING SHOWS A 30% CHANCE OF PCPN 3.80 WITH A POTENTIAL OF 5.97 BASED ON A 354K LIFT FROM BETWEEN 850-931MB. GUST POTENTIAL 25-35 KT HAS ALREADY BEEN REALIZED THIS MORNING. THIS SUPPORTS HEAVY RAINFALL THINKING BUT MAYBE NOT AS BAD AS INITIALLY THOUGHT. ACCUMULATIONS OF 3-6 INCHES STILL CAN BE ATTAINABLE NEXT 18-24 HOURS. BEYOND TODAY...THE MODELS SHOW THE TROPICAL WAVE AND ASSOCIATED VORTICITY FIELD MOVING INTO TEXAS RATHER QUICKLY TONIGHT OR EARLY SUNDAY WITH MOST OF THE MOISTURE FIELD DRAWN WEST OF OUR CWA. THIS DOESNT DISCOUNT RAIN CHANCES TOTALLY...BUT SHOULD SUPPORT A SOMEWHAT BETTER SEABREEZE REGIME FOR SUNDAY AND MONDAY. WILL CUT BACK TO 40/50% RANGE BOTH DAYS AND PROCEED WITH A LOWERING OF POPS IN ANTICIPATION OF WEAK FRONTAL PASSAGE WEDNESDAY. BEGINNING TO HAVE DOUBTS ON PASSAGE AS MODELS HAVE TRENDED DOWN ON THIS LIKELY DUE TO A WEAKER INFLUENCE FROM GULF OF MEXICO LOW PRESSURE DEVELOPMENT. WILL MAINTAIN COASTAL FLOOD WATCH AND SMALL CRAFT ADVISORY TODAY. MAY BE ABLE TO DROP FOR SUNDAY IF ALL GOES ACCORDING TO PLAN. PRELIMINARY NUMBERS... MCB 88/73/90/73 8342 BTR 88/75/91/75 8352 MSY 89/78/90/77 8452 GPT 87/77/87/77 7242 .NEW...SMALL CRAFT ADVISORY PQL TO THE ATCHAFALAYA RIVER. LA...COASTAL FLOOD WATCH TODAY LAZ038-040-058>070. MS...COASTAL FLOOD WATCH TODAY MSZ080>082. 24
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A COASTAL FLOOD WATCH IS IN EFFECT FOR THE MISSISSIPPI COAST ...SOUTHEAST LOUISIANA COAST...AND AREAS SURROUNDING LAKE PONTCHARTRAIN FOR TODAY... ...COASTAL FLOODING... TIDES WILL BE RUNNING AROUND 2 FEET ABOVE NORMAL TODAY BEFORE SUBSIDING LATER TONIGHT. ...THUNDERSTORMS... TROPICAL SHOWERS AND THUNDERSTORMS WILL BECOME QUITE NUMEROUS LATER TODAY IN RESPONSE TO TROPICAL DEPRESSION 11 MOVING THROUGH THE GULF OF MEXICO TOWARD THE SOUTHEAST TEXAS COAST. WIND GUSTS IN SQUALLS WILL BE BETWEEN 25 AND 40 MPH. ISOLATED WEAK TORNADOES ARE POSSIBLE AS SQUALLS MOVE ONSHORE ACROSS THE LOWER PARISHES ALONG WITH WATERSPOUTS OVER THE COASTAL WATERS AND TIDAL LAKES. ...MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NAUTICAL MILES FOR SOUTHEAST WINDS OF 20 TO 25 KNOTS AND BUILDING SEAS APPROACHING 8 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY AS A COLD FRONT APPROACHES THE FORECAST AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. EMERGENCY MANAGERS ARE URGED TO CLOSELY MONITOR THE WEATHER TODAY AND SUNDAY...ESPECIALLY FOR THE COASTAL PARISHES AND COUNTIES WHERE COASTAL FLOODING MAY BE A CONCERN.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377102.